Zoloft stopped working... this is bad - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 09-13-2007, 06:58 PM - Thread Starter
 
MommytoTwo's Avatar
 
Join Date: Jun 2004
Location: Actually, its Mommy to Three now
Posts: 3,864
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
It worked for a while, then it stopped working so I went up in dose, it worked again, now it has stopped again... can I just stop taking it? Do I have to wean off? How does that work? My regular dr has referred me to a psychiatrist because I dont think she knows what else to do with me... my psych appt is next Thursday. I tried to call my mw to see if she had some natural remedy ideas but she isnt in.. .i'll try her tomorrow...
I dont know what to do...
MommytoTwo is offline  
Sponsored Links
Advertisement
 
Old 09-13-2007, 11:57 PM
 
minimunklemama's Avatar
 
Join Date: Nov 2004
Location: away with the fairies
Posts: 1,546
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
hey mama
don't just stop taking it,even though it feels like it is not working,it is probably helping a little bit.I speak from experience with zoloft stopping and starting for me.It is good that you are seeing a psyciatrist(sp??) this is what I did when my zoloft was acting up and she put me on cymbalta which worked wonders for me.I was on it for two years and now I am on prozac which is also good although not as good as the cymbalta,ask about them.
hang in there,before you know it,you will be feeling better.

Natasha,Mum to many.
"We make a living by what we get, but we make a life by what we give." ~ Sir Winston Churchill
minimunklemama is offline  
Old 09-14-2007, 12:54 PM
 
mom0810's Avatar
 
Join Date: May 2006
Posts: 3,046
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
HI,

What dosage are you on? You are doing the absolute right thing by going to the psych. In fact, I think that's a necessity for anyone going on meds.

It could be that you need a medicine like Cymbalta, which acts on two different neurotransmitters. Ssri's only act on serotonin, but you might need something that acts on both. The MD will be able to tel you better.

DON"T just stop taking it. You must wean off of ssri's or you could have some really bad effects. Nothing scary, just some flulike symptoms and dizziness, headaches and return of depression/anxiety but why put yourself through that?

Now what is it that the zoloft has stopped working on? I'm just curious. I take 25 mg and have for 9 months.

Mom to two beautiful boys, now in school to be a therapist and help other women with PPD.  
 

mom0810 is offline  
Old 09-14-2007, 04:59 PM - Thread Starter
 
MommytoTwo's Avatar
 
Join Date: Jun 2004
Location: Actually, its Mommy to Three now
Posts: 3,864
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I am on 150 mg... The way it isnt working any more is that I am crying all the time, yelling at my kids, no patience, feeling totally overwhelmed, cant think straight...ugh... its just like I am taking nothing at all... I still have spots of good thoughtout the day here and there but mainly it just isnt doing anything...
MommytoTwo is offline  
Old 09-14-2007, 06:01 PM
 
painefaria's Avatar
 
Join Date: Jul 2007
Location: On the road again
Posts: 1,185
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have been a mental health case manager for 9 years now and have worked with some fantastic Dr's. I have found that it is helpful to speak to a specalist if you are having an ongoing issue. This is the same with a Psychiatrist. Many PCP's can sucessfully prescribe psych medications but with the amount of medications in this world I would prefer to have a Dr that specalizes in the type of medications to manage my case. I am not "bashing" PCP's it is just getting so complicated with med dosing that the Psychiatrists that I work with will not allow clients to continue with them if the PCP decides to fiddle with the medications. I would also recommend looking into finding a therapist in your area. I have found that it is really helpful to have someone (unbiased) to talk to. Good Luck. Please PM if you want to talk.

S & Yrainbow1284.gif (Vermont Civil Union 7/8/03) DS1 Holdennovaxnocirc.gif (4/25/07) and two in heaven  angel.gif1/10 &  angel.gif5/10 our rainbow1284.gif is here  DS2 Keegan(5/23/11)homebirth.jpg
 
 
 
  

painefaria is offline  
Old 09-14-2007, 08:43 PM
 
mom0810's Avatar
 
Join Date: May 2006
Posts: 3,046
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
I so agree with the above. Plus, I didn't ask... are you in therapy of any kind? The success rate of meds alone is only something like 50%. But meds + therapy are more like 90-something%. In my opinion, you can't depend on the meds alone to do the trick. You really need to work some kind of therapy for depression to really go away.

I'm hoping only the best for you, and perhaps after you talk to a psych. you will have a better idea of where to go from here. PCP's don't know a lot about these meds in most cases, and I really would only trust a specialist in this case.

Mom to two beautiful boys, now in school to be a therapist and help other women with PPD.  
 

mom0810 is offline  
Old 09-15-2007, 12:43 PM - Thread Starter
 
MommytoTwo's Avatar
 
Join Date: Jun 2004
Location: Actually, its Mommy to Three now
Posts: 3,864
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Yes my PCP referred me to a psychiatrist... I have an appt with her on Thursday. They also have therpists at the same place. I am right now weaning myself off the Zoloft and am going to my mw in a couple of weeks, she has a St Johns Wort/Vit B/Fish oil combi that she says has helped many mamas... and I think just being with her and talking will help me too...maybe she will just let me lay on her floor and cry for a few hours...lol...So I am debating now if I am going to keep the psych appt... I probably should but I dont really want to...
MommytoTwo is offline  
Old 09-15-2007, 08:32 PM
 
mom0810's Avatar
 
Join Date: May 2006
Posts: 3,046
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
I would. Absolutely.

It's great that your MW can help, too, but I would really go and talk to someone who has experience in this area, and in psychology, specifically. It will really make a difference. Honest.

ETA: You are going to need to go off of the zoloft very, very slowly IF that is what you end up doing. DO NOT TAKE ST JOHN's WORT AT THE SAME TIME YOU ARE TAKING ZOLOFT AT ANY DOSE. This is very dangerous and you could end up with serotonin syndrome which is dangerous. Never take two things that act on serotonin at once.

I think at 150 mg, depending on how long you have been on it, it will take at least two months to wean off. Make SURE you talk to the psychiatrist about weaning and ask how to do it properly and slowly. Please.

Mom to two beautiful boys, now in school to be a therapist and help other women with PPD.  
 

mom0810 is offline  
Old 09-25-2007, 09:42 PM
 
Kindermama's Avatar
 
Join Date: Nov 2004
Location: she's only happy in the Son
Posts: 2,604
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I was on homeopathy for depression and anxiety until I found a homeopath. I was able to wean off my meds and have not been on them since. It worked so well, I'm now studying it! So, if you can, try homeopathy. You can use it at the same as using zoloft.

Consciously mothering 3 girls and 2 boys
Kindermama is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off